Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 13, 2016, 3:16 PM CDT for Rankin County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 13, 2016, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS84 KJAN 132016 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT WED JUL 13 2016 MSZ049-055-132045- SIMPSON MS-RANKIN MS- 316 PM CDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN AND NORTH CENTRAL SIMPSON COUNTIES UNTIL 345 PM CDT... AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PINEY WOODS...OR NEAR STAR...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: BRAXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3201 9004 3208 9009 3217 8995 3203 8987 TIME...MOT...LOC 2015Z 250DEG 9KT 3207 8998 $$ DC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 13, 9:57 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 13, 9:57 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 957 AM CDT WED JUL 13 2016 .UPDATE... A >1020mb ridge was noted on morning surface analysis nosing west across our southern zones. This ridge axis has contributed to the development of some early morning stratus that has been slow to dissipate. Temperatures were running a couple of degrees cooler than yesterday over east Mississippi as a result. Satellite imagery/RAP analysis had a weak mid level trough axis over our cwa southeast of the Natchez Trace. As was the case yesterday afternoon, the best chance for convection will be over our southeast zones. Local wet microburst checklist showed some potential over our southeast so have included a limited area in our HWO for primarily damaging wind gusts to 60 mph. Otherwise, a warm and humid day is on tap with peak heat index values 101-104. /22/ && .AVIATION...Low stratus spread across KGTR/KMEI/KHBG this morning with some spreading into central TAF sites near KJAN/KHKS. LIFR/IFR ceilings will gradually improve to MVFR as stratus lifts around 15Z with VFR conditions expected afterwards 15-17Z. Isolated to scattered convection will begin to develop by mid-afternoon, primarily across east and southeast Mississippi, around 18-20Z and persist through at least late afternoon. Again, convection observed within a site's respected aerodrome will bring about a brief period of MVFR/IFR ceilings and/or visibility. Convection will dissipate around 02Z. Winds today will be from the south-southwest between 5-10 knots. /DC/19/ && .PREV DISCUSSION... /issued 339 AM CDT WED JUL 13 2016/ DISCUSSION... The overall pattern across the CWA won't change much today, compared to yesterday. Therefore, look for similar conditions as highs warm into the middle 90s. Isolated to scattered storms are again expected to develop over portions of the forecast area during the heat of the afternoon, with the better rain chances over Southeast Mississippi. A severe storm or two can't be ruled out, with gusty winds, frequent lightning, and perhaps some hail possible with these storms. This convection will dissipate around sunset this evening. Hot and humid conditions persist on Thursday. Models continue to indicate a cold front swinging into and across the Mid-Mississippi River Valley Thursday into Thursday night. As this happens, it could potentially send a complex of storms, or at least the outflow thereof, southeast toward the forecast area. This would again aid in sparking some showers and storms over at least the northern half of the CWA Thursday afternoon, and perhaps into Thursday night if the exact timing is a bit later. Models also indicate storms perhaps developing and lifting north from the coast and into at least southern portions of the CWA Thursday afternoon. Therefore, expected rain chances Thursday to be a bit more widespread over the CWA compared to today and Tuesday. As eluded to above, highs both today and Thursday will top out in the middle 90s. When combined with lower 70 dew points over the region, this will again result in afternoon heat indices ranging between 100F-105F each afternoon. Lows both tonight and Thursday night will bottom out in the low to middle 70s. /19/ Friday through Tuesday night...On Friday through Sunday the region will be under the weakness in the subtropical flat ridging, which will combined with a series shortwaves moving through northern stream moving through the mid to upper MS Valley. A frontal boundary will dip into the Mid South Region before becoming stationary. This pattern will allow a series of disturbances to cross our northern counties. Deep level shear will be on the weak side with mid level lapse rates 6-7c, and precipitable water of 1.8 to 2 inches which adds up to some locally heavy downpours. This could spell some strong storm complexes moving across the CWA. Will have to keep monitoring for possible mention in the HWO. For Monday into Tuesday the subtropical ridge will build up from the Southern Plains as 597 dkm heights build toward the CWA. This will increase heat indices across the region as highs shoot into the middle toward upper 90s. This will push heat indices to 105 and above toward 110 degrees. Rain chances will decrease some for early next week. Looking beyond Tuesday it looks like this pattern will continue through Friday as the Euro and GFS models try to bring 600 dkm to the mid MS Valley. Ensemble guidance shows that the 2 meter temps could top 100 degrees in some locations. So with this mind may have to eventually mention it in the HWO if the pattern holds. /17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 95 74 95 74 / 16 8 19 22 Meridian 96 73 95 72 / 29 10 21 23 Vicksburg 95 76 95 74 / 12 7 18 20 Hattiesburg 94 74 94 74 / 38 13 30 21 Natchez 93 74 93 74 / 21 8 24 19 Greenville 95 77 95 75 / 10 5 25 27 Greenwood 94 74 94 73 / 11 5 26 30 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 22/DC/19/17
Hazardous weather outlook, Jul 13, 2:24 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT WED JUL 13 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-141930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 224 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ046-051-052-055>058-061>066-072>074-141930- KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 224 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON. THIS WILL PRIMARILY BE BETWEEN 1 AND 7 PM. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE PRIMARY CONCERN WITH THESE STORMS. NICKEL TO QUARTER SIZED HAIL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 13, 3:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED JUL 13 2016
LAZ026-132045-
CONCORDIA LA-
303 PM CDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH UNTIL
345 PM CDT...
AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEW ERA...OR NEAR MONTEREY...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MONTEREY AROUND 310 PM CDT.
SLOCUM AROUND 315 PM CDT.
DEER PARK AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3144 9177 3143 9173 3145 9172 3150 9160
3141 9157 3140 9158 3138 9156 3127 9153
3126 9157 3127 9164 3125 9166 3124 9165
3123 9178 3138 9183 3137 9180 3139 9178
3140 9182 3141 9184
TIME...MOT...LOC 2003Z 253DEG 13KT 3135 9172
DCSpecial weather statement, Jul 13, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT WED JUL 13 2016 MSZ049-055-132045- SIMPSON MS-RANKIN MS- 316 PM CDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN AND NORTH CENTRAL SIMPSON COUNTIES UNTIL 345 PM CDT... AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PINEY WOODS...OR NEAR STAR...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: BRAXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3201 9004 3208 9009 3217 8995 3203 8987 TIME...MOT...LOC 2015Z 250DEG 9KT 3207 8998 DC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:36 PM CDT | Special Weather Statement | JAN | Clarke | 24 min |
| Jul 13, 4:02 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Jul 13, 4:31 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Jul 13, 5:06 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 13, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 38 min |
| Jul 13, 5:32 PM CDT | Special Weather Statement | JAN | Jefferson | 28 min |
| Jul 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 33 min |
| Jul 13, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 38 min |
| Jul 13, 6:02 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Jul 13, 6:09 PM CDT | Special Weather Statement | JAN | Scott | 51 min |
| Jul 13, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 44 min |
| Jul 13, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 39 min |
| Jul 13, 6:33 PM CDT | Special Weather Statement | JAN | Lincoln | 27 min |
| Jul 13, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 26 min |
| Jul 13, 3:03 PM CDT | Special Weather Statement | JAN | Concordia | 42 min |
| Jul 13, 3:38 PM CDT | Special Weather Statement | JAN | Concordia | 37 min |
| Jul 13, 4:52 PM CDT | Special Weather Statement | JAN | Franklin | 38 min |
| Jul 13, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 26 min |
| Jul 13, 6:46 PM CDT | Special Weather Statement | JAN | East Carroll | 29 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.